It is currently Wed Aug 23, 2017 6:12 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
PostPosted: Sun May 25, 2014 4:30 pm 
Offline
New Poster
New Poster

Joined: Sun May 25, 2014 4:16 pm
Posts: 2
Hello
have been on suboxone for about 3 years. i knew i wanted to stop someday but didn't have a specific plan. started it due to opiod addiction, addiction dr wants to keep going due to fibromyalgia, regular dr wants me to stop.
anyway i went to refill my rx last sunday, was going to take my last dose sunday pm. I take 12mg/3mg sub films. of course there was a problem and i ended up not getting any until late monday night. in the past when i miss a dose (1/2 film 2 x day) i start sweating and feeling terrible within hours. but on monday i felt GREAT all day. so when i got it i decided i would try and taper down. I ripped the film in half and took half, but decided i would only take a 1/4 2 x day as long as i was feeling good. within a couple days i decided to go down to 1/4 1 time a day. well within another day i was a mess, uncontrolled sweating, shakes, cold sweats, a lot of terrible stuff, so i put a whole one in my mouth, and have been up the the original dose for 2 days. what happened? and how long will it take to get it up to the theraputic level again? should i take more to make it go up faster? Also, i was cutting the strips in 4ths and i heard somewhere that cutting them is bad is it? what do i do if i need to take only 1/2. and if I want to try stopping one day soon, should i just take the whole daily dose at one time? (i heard it was easier to stop if you were taking less doses a day). sorry for long story, but i really need help, i have to work and do life and its the holiday weekend can't get ahold of dr dont' want to go to er thanks


Top
 Profile  
 
PostPosted: Sun May 25, 2014 4:59 pm 
Offline
Super-Duper Poster
Super-Duper Poster

Joined: Wed Jul 31, 2013 3:39 pm
Posts: 311
you maybe dropping too fast. I have always heard its safe to drop 20% until you reach 2mg, then 10% for a safe taper and that's over 14 days at each level. I would think with the MG you are on the half life of the drug is much longer. slow it down, take you time and let you body tell you when to drop, and advise with your Dr. JMO

DB


Top
 Profile  
 
PostPosted: Sun May 25, 2014 5:06 pm 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Sat May 03, 2014 11:09 am
Posts: 256
KPG61 wrote:
Hello
have been on suboxone for about 3 years. i knew i wanted to stop someday but didn't have a specific plan. started it due to opiod addiction, addiction dr wants to keep going due to fibromyalgia, regular dr wants me to stop.
anyway i went to refill my rx last sunday, was going to take my last dose sunday pm. I take 12mg/3mg sub films. of course there was a problem and i ended up not getting any until late monday night. in the past when i miss a dose (1/2 film 2 x day) i start sweating and feeling terrible within hours. but on monday i felt GREAT all day. so when i got it i decided i would try and taper down. I ripped the film in half and took half, but decided i would only take a 1/4 2 x day as long as i was feeling good. within a couple days i decided to go down to 1/4 1 time a day. well within another day i was a mess, uncontrolled sweating, shakes, cold sweats, a lot of terrible stuff, so i put a whole one in my mouth, and have been up the the original dose for 2 days. what happened? and how long will it take to get it up to the theraputic level again? should i take more to make it go up faster? Also, i was cutting the strips in 4ths and i heard somewhere that cutting them is bad is it? what do i do if i need to take only 1/2. and if I want to try stopping one day soon, should i just take the whole daily dose at one time? (i heard it was easier to stop if you were taking less doses a day). sorry for long story, but i really need help, i have to work and do life and its the holiday weekend can't get ahold of dr dont' want to go to er thanks

Hi, I am not a doctor, but I can share my experience which might help you. In case you don't know, suboxone stays in your system a really long time, and you don't start to really feel the withdrawals until about the 3rd day. I used about 12mg a day for years, and have tapered down to .5mg, but it has taken me about 5 months now. I tapered by cutting the strips up, and from what I've read that is what others have also done. I NEVER took a whole strip at one time; always split it into 3 equal doses spread out throughout the day. I'm not sure what you have left, but I would not take more than what you need to get through the worst of the withdrawals, and just stay at that dose until you are stable, then start to decrease a little bit at a time, staying at each lower dose for a week or so if you can. Depending on the dose you are at, I have read that about a 10% reduction every week or so is a good way to taper off. I did more than that, but then I stayed at lower dose for about 3 weeks before I tapered again, and I have had very little discomfort so far. Hope this is helpful. I'm sure others with more expertise and experience than me can either confirm this, or give you better advice. Hang in there!


Top
 Profile  
 
Our Sponsors
PostPosted: Sun May 25, 2014 8:29 pm 
Offline
New Poster
New Poster

Joined: Sun May 25, 2014 4:16 pm
Posts: 2
thanks so much for the help. I have almost a month supply and no problem getting a refill because the dr wants me to be on it. do you know how long it will take to bring me up to the 12 mg dose I was at? I just feel so strange and am sweating and weak. I will definitely do my research and get the dr's help when i try this again thanks


Top
 Profile  
 
PostPosted: Mon May 26, 2014 7:15 am 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Sat May 03, 2014 11:09 am
Posts: 256
Hi, if you took 12 mg and still feel sick maybe you should go to the doctor. Or at least call and get some professional advice.
Good luck,
Rca


Top
 Profile  
 
PostPosted: Tue May 27, 2014 5:23 pm 
Offline
New Poster
New Poster

Joined: Mon May 26, 2014 11:23 pm
Posts: 1
Hi KGB61
Not a doc but it's definitely something u gotta be ready to do on your own and on your terms. You can do it but in my experience you have to go slow tapering. Do it over a year or so. You decide. Find your love for life. Exercise / weight lifting helped me a ton (never did that while on pills and whatnot for 15yrs). I started in '07 on 16mgs subs (doc put me on 24mgs but I hoarded and only needed 16mgs if that) 4yrs on subs. After 3 I was finally ready in my head (was already tapered to 8mgs but doc still had me on 16mgs) 6 months down to 4mgs, 8 months later jumped off at 1mg. It's your disease.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group